More Probiotics, Not Less!

The problem with things not being clearly mapped out is that it’s difficult to determine what is a reaction that you need to push through and what is a reaction that means back off, or even stop completely. I am searching through the VitaminK Yahoo! group for as much information as I can gather as I arm myself for what might happen.

It appears that starting the Vitamin K can cause moodiness, and that is probably the case with LO. Yesterday and today were both difficult days, which went along with a dosage increase. He was back to being very contrary. I upped the amount of probiotics I give him by a full capsule, apparently I’ll need to do that again ASAP.

Apparently the Vitamin K takes the calcium out of calcium-oxalate crystals and leaves the oxalates behind to do their damage. The probiotics degrade the oxalates. As the body realizes that the oxalates are being degraded, it starts dumping more into the GI tract to be disposed of as well. This can cause many of the old issues, including diarrhea with black specks–the reason I stopped the probiotics a while ago to return to a “baseline.”

Catherine Tamaro, writer of The Vitamin K Protocol, explains that in situations like these it is actually necessary to introduce MORE bacteria to degrade more oxalates, and keep a steady flow going. Oi. The lady at Body Biotics DID tell me that, either cut back or bump up dosage and push through, but I thought she was a little loony. Now that I have the explanation of WHY, it makes sense.

Nourishing Time is a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites. There is no additional cost to you, and I only recommend products I use and love. Thank you for stopping by! See Privacy Policy for more information.

Leave a Reply